MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER, 3.5, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER, 3.5, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72201519
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure for resection of bone spurs, the tip of the blade were came out.The piece was removed.No patient injuries and complications were reported.
 
Additional Manufacturer Narrative
One (b)(4) mini mag 3.5mm blade returned.The complaint stated: ¿the tip of the blade came out.¿ the entire product was returned for evaluation.No original packaging was present except a product label.There is evidence of a previous weld where there is discoloration generated from the process.There is a fractured bead at the tube edge, therefore the blade bulb is now able to be separated from the mating blade tube.On the inner blade, the proximal protective sleeve has migrated forward out of position specified by the drawing.(the spec is for the sleeve¿s front edge to be 2.490¿ from the blade bulb end.The edge is @ 1.40¿.) rotational scratches; skiving, was found on the surface of the inner blade.There is grit from skiving adhered to the blade edges.Symptoms indicate that force was a factor for the damages attained.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.No root cause related to the manufacture of this device was confirmed.Correction.
 
Event or Problem Description
It was reported that during the procedure for resection of bone spurs, the tip of the blade came out.The piece was removed from patient.There was no backup device to complete the procedure.No patient injuries were reported.

Brand Name
ABRADER, 3.5, MAG-MINI, DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8267323
Report Number1219602-2019-00100
Device Sequence Number1699106
Product Code HAB
UDI-Device Identifier03596010621641
UDI-Public03596010621641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Catalogue Number72201519
Device Lot Number50752582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1